MAUDE Adverse Event Report: DEPUY MITEK LLC US 4176 FOOT PED BOARD 4WAY; FOOT-SWITCH, ELECTRICAL

DEPUY MITEK LLC US 4176 FOOT PED BOARD 4WAY; FOOT-SWITCH, ELECTRICAL
Catalog Number 284176
Medical Device Problem Codes Intermittent Loss of Power (4016); Intermittent Energy Output (4025)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 04/24/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).The serial number is not currently available.(b)(4).Investigation summary: the complaint device is not being returned, multiples attempts for product return were made with no response, therefore unavailable for a physical evaluation.This complaint cannot be confirmed.  no further information regarding the technique or instruments used has been provided to determine a root cause for this failure.If any additional information is obtained, this complaint will be re-opened to capture that information.At this point in time, no corrective action is required, and no further action is warranted.  however, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.This report is being filed as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
It was reported by the affiliate in (b)(6) via email that during a shoulder arthroscopy with cuff suture procedure, it was observed that the shaver worked alone during the surgery.According to the report, the sales rep thought the problem was in the handpiece and she made the exchange.However, the problem remained during the surgery.In addition, she realized that the device worked only when it was placed on the patient, she identified several times the doctor using the shaver without having to step on the pedal.The vapr also had a problem, in the middle of the surgery it stopped working, turned it off and turned it on and the product continued to present a problem.Consequence: the doctor chose to end the open surgery.It was not reported if there was a delay in the surgical procedure or if a spare device available for use to complete the surgery.There was patient involvement.There were no reports of injuries or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.This complaint involves two (2) devices.

Brand Name
4176 FOOT PED BOARD 4WAY
Common Device Name
FOOT-SWITCH, ELECTRICAL
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key9069531
Report Number1221934-2019-58324
Device Sequence Number14220400
Product Code HRX
UDI-Device Identifier10886705017256
UDI-Public10886705017256
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K954465
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number284176
Device Lot NumberE03AX1047
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/25/2018
Initial Report FDA Received Date09/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;